Alert archive / New York / Special Marine Warnings in 2016
Special Marine Warning 85, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Dec 16, 2016, 11:51 AM EST. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 16, 2016, 11:51 AM EST (16:51 UTC)
- Expired
- Dec 16, 2016, 12:45 PM EST
- In force
- 54 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Buffalo radar (KBUF), 15 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972
WHUS51 KBUF 161651
SMWBUF
LEZ020-041-061-161745-
/O.NEW.KBUF.MA.W.0085.161216T1651Z-161216T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1151 AM EST FRI DEC 16 2016
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ERIE FROM STURGEON POINT TO THE THE UPPER NIAGARA RIVER AND
BUFFALO HARBOR...
* UNTIL 1245 PM EST.
* AT 1149 AM EST...A LAKE EFFECT BAND OF SNOW PRODUCING WATERSPOUTS
WAS LOCATED ALONG A LINE EXTENDING FROM 12 NM NORTHWEST OF LAKE
ERIE BEACH TO NEAR SMALL BOAT HARBOR...MOVING NORTHEAST AT 10
KNOTS.
HAZARD...WATERSPOUTS.
SOURCE...PUBLIC.
IMPACT...WATERSPOUTS CAN CREATE LOCALLY HAZARDOUS SEAS.
* LOCATIONS IMPACTED INCLUDE...
ERIE BASIN MARINA...SMALL BOAT HARBOR...WOODLAWN BEACH...BAYVIEW...
ATHOL SPRINGS...WANAKAH...STURGEON POINT AND GRAND ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS
SEAS. SEEK SAFE HARBOR IMMEDIATELY.
&&
LAT...LON 4283 7893 4290 7891 4293 7891 4296 7893
4296 7896 4299 7902 4302 7902 4304 7901
4306 7885 4304 7883 4301 7884 4298 7887
4297 7887 4288 7884 4285 7880 4278 7880
4272 7921
TIME...MOT...LOC 1649Z 206DEG 9KT 4275 7931 4283 7876
WATERSPOUT...OBSERVED
HAIL...0.00IN
WIND...<34KTS
$$
ZAFF1 follow-up statement
501
FZUS71 KBUF 161747
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1247 PM EST FRI DEC 16 2016
LEZ020-041-061-161754-
/O.EXP.KBUF.MA.W.0085.000000T0000Z-161216T1745Z/
1247 PM EST FRI DEC 16 2016
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 1245 PM EST...
A LAKE EFFECT BAND OF SNOW CONTINUES TO MOVE TOWARD INTO THE BUFFALO
HARBOR AREA. A CONVERGENT ZONE ASSOCIATED WITH THIS HAS MOVED NORTH
TO THE SMALL BUFFALO BOAT HARBOR. WATERSPOUTS ARE NO LONGER
EXPECTED. HOWEVER, REDUCED VISIBILITIES WILL CONTINUE FOR THE NEXT
HOUR UNTIL THE BAND MOVES NORTH OF THE REGION.
LAT...LON 4283 7893 4290 7891 4293 7891 4296 7893
4296 7896 4299 7902 4302 7902 4304 7901
4306 7885 4304 7883 4301 7884 4298 7887
4297 7887 4288 7884 4285 7880 4278 7880
4272 7921
TIME...MOT...LOC 1744Z 206DEG 9KT 4286 7924 4294 7869
$$
ZAFFWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Dec 16, 10:58 AM EST, 53 minutes earlier.
Area forecast discussion, Dec 16, 10:58 AM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1058 AM EST Fri Dec 16 2016
.SYNOPSIS...
Lake effect snow will linger near the eastern shorelines of Lakes
Erie and Ontario today, while much of the region sees a dry cold
day. A widespread light snowfall is expected tonight into early
Saturday before a brief warmup and rain showers on Saturday. A
strong cold front will cross the region Saturday night and early
Sunday bringing widespread rain that will end as snow on Sunday,
followed by more lake effect snow showers Sunday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
A peek at regional satellite and radar imagery this morning
indicates that the convergent lake effect band on Lake Erie is
continuing to hold together quite impressively, as synoptic flow in
the the in the lowest 5-6kft remains favorable to lake effect. This
band will be pushed north across Erie County over the next several
hours, in response to backing southerly flow as a surface high
passes to our south. Given the fairly robust structure of the band,
we should see a period of snowfall across the Buffalo metro during
the early to mid-afternoon hours, with snowfall rates of around a
half-inch per hour, with total accumulations of up to 2 inches
possible. The band should fall apart as it moves into the
Northtowns/Niagara county this as the lake influence is diminished,
just in time for the afternoon commute.
Off Lake Ontario, surface convergence is not quite as pronounced, as
the fetch is being disrupted by a weak mesolow in the lake at the
moment. However, as the southwesterly flow currently in place across
Lake Erie shifts across Lake Ontario, we should see lake snows
become better organized across Jefferson County. As with the Lake
Erie band, shallow equilibrium levels, around 5kft, should limit
snowfall rates to 0.5 in/hr, with most accumulations running up to
an inch or so, mainly north of Watertown.
By tonight our attention turns to an impinging large synoptic system
centered over the central plains. Ahead of this system, moisture
advection into the retreating arctic boundary over the Great Lakes
will result in a widespread snowfall event. Snow will overspread the
region during the first half of the night, with much of the snowfall
accumulation occuring before Saturday morning. Overall synoptic
forcing appears rather weak, in a warm advective / overrunning
regime. Expect snowfall rates will be fairly light through the
overnight. The southerly flow, with increasing low-level jet, will
downslope across the lake shore locations, Genesee Valley, northern
Finger Lakes, and north of the Tug Hill, limiting snowfall amounts.
Snowfall amounts of generally 2 to 3 inches are expected in those
locations. Orographic ascent into the terrain of the western
Southern Tier and the southern Tug Hill will enhance snowfall
amounts there. Thus winter weather advisories have been issued for
those locations, with mainly 3 to 5 inch accumulations, with locally
up to 6 inches.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Saturday morning a broad area of warm advection will continue across
the entire region, with associated mid level isentropic upglide
still supporting widespread light snow at daybreak. The more
organized ascent will shift quickly into eastern NY and western New
England by late morning and midday as the low level jet propagates
east and takes the stronger isentropic upglide and moisture
transport with it. This will allow the light snow to taper off
quickly from west to east during the late morning and midday.
A strong push of warm advection in the low and mid levels will allow
any remaining precip to change to rain across Western NY around
midday, with the change to rain progressing rapidly east across the
rest of the area during the early afternoon. Given the overall lack
of forcing, expect just a few light showers or light drizzle
following the change to rain. Forecast soundings continue to suggest
a clean transition from snow to rain in most areas. The one
exception may be in some of the more sheltered valleys of
Cattaraugus and Allegany counties where an hour or two of light
freezing rain is possible during the transition.
Saturday night a mid level trough will dig into the Upper Great
Lakes, with an associated surface low moving from near Toronto to
southern Quebec by early Sunday morning and deepening with time. The
digging trough and deepening surface low, along with a strong 150+
knot upper level jet, will bring a period of fairly strong ascent
Saturday night driven by the associated ageostrophic flow
adjustments of a dynamic and strengthening system. The period of
strong forcing will focus on a cold front which will cross the area
from west to east overnight. This should produce a solid third to
half inch of rainfall across the area, with locally higher amounts
if any convective elements form along the frontal zone. The fresh
snowpack will absorb much of this rain, with no hydro concerns.
Temperatures will surge into the low to mid 40s by late Saturday
afternoon and evening with a strong push of low level warm advection
ahead of the front. Late Saturday night and Sunday temperatures will
plummet again with strong cold advection behind the frontal zone.
The front will become somewhat anabatic with time, which may allow
precip to linger for a few hours behind the surface front and allow
rain to change to snow before ending. This may allow some minor
accumulations of an inch or so late Saturday night and Sunday
morning across Western NY.
On Sunday any remaining synoptic scale precip will quickly end from
west to east as the cold front and mid level trough surge east.
Strong cold advection will force temperatures to fall through the
20s during the day. Some lake effect snow showers will develop east
of the lakes across the western Southern Tier and Tug Hill region,
but a dry airmass will keep this limited. Lake effect snow will
continue southeast of the lakes Sunday night as boundary layer flow
becomes WNW. The snow may become a little better organized as shear
decreases and convergent flow develops over the lakes. This may
produce a few inches from Wayne to Oswego county off Lake Ontario
and across the western Southern Tier off Lake Erie.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
During the course of Monday and Monday evening...leftover scattered
lake effect snow showers east of the lakes will lift northward to
the Buffalo and Watertown areas and fall apart altogether as high
pressure builds across the region...the low level flow backs around
to southwesterly and becomes rather sheared...and warm air advection
develops aloft. Otherwise...dry and cold weather will prevail...with
highs in the lower to mid 20s Monday followed by lows in the teens
Monday night.
Widespread dry and quiet weather along with a notable warming trend
will then follow for both Tuesday and Wednesday...as the surface
ridge will be anchored either across or a bit to the southeast of
our region...with our area under the influence of attendant drier
air and subsidence. The large scale pattern across North America
will become zonal, allowing Pacific air to flood east across the
nation and bring a warming trend. Speaking more specifically with
respect to temps...daytime highs should rebound to within a few
degrees of the freezing mark on Tuesday...before climbing into the
upper 30s to lower 40s on Wednesday. Meanwhile...nighttime lows will
recover into the 20s.
The dry weather will then come to an end on Thursday as the next low
pressure system works into our region and brings us our next general
chance of precipitation to close out the period. With the medium range
guidance showing rather large disparities in the track/strength of
this low and consequently temperatures across our region...for now
a generic low chance of rain and snow for Thursday appears to be the
best course to follow...along with with forecast highs close to a
consensus of the available guidance.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
A lake effect snow band shifting north across Lake Erie will bring a
period of IFR conditions to KBUF between 18-21Z. This band should
fall apart as it shifts north across the Buffalo metro, with a few
stray showers brushing KIAG. Confidence in intensity of showers is
not high enough at KIAG to warrant anything more than a VCSH line.
Likewise, lake effect showers on Lake Ontario will re-consolidate
this afternoon, and are expected to affect KART late this afternoon,
with brief periods of IFR conditions possible. As with Lake Erie,
these showers should continue to shift to the north through the late
afternoon/early evening, with VFR conditions returning by 00Z Sat.
Elsewhere, VFR conditions will prevail through the rest of the day.
A warm front lifting across the region tonight will bring a round of
widespread snowfall to the area, with IFR conditions developing
across the region from SW-NE overnight and lasting through the
balance of the TAF period.
Outlook...
Saturday...MVFR/IFR. Snow and rain likely.
Saturday Night...IFR.
Sunday...MVFR early...then VFR.
Monday...Areas of lake effect snow...otherwise VFR.
Tuesday...VFR.
&&
.MARINE...
Southwesterly winds will redevelop today continuing small craft
conditions on Erie and Ontario today. Winds will turn more southerly
by tonight, directing the largest waves on Lake Erie into Canadian
waters. On Lake Ontario, the southerly winds will be strongest over
the eastern end of the lake, and thus the small craft conditions
will linger into Saturday there.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory from 10 PM this evening to 7 PM EST
Saturday for NYZ006-008.
Winter Weather Advisory from 7 PM this evening to 1 PM EST
Saturday for NYZ019>021.
MARINE...Small Craft Advisory until 10 PM EST this evening for LEZ040-
041.
Small Craft Advisory until 4 AM EST Saturday for
LOZ043-044.
Small Craft Advisory until 10 PM EST this evening for
LOZ042.
Small Craft Advisory until 1 PM EST Saturday for LOZ045.
&&
SYNOPSIS...CHURCH
NEAR TERM...CHURCH/WOOD
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...WOOD
MARINE...CHURCHHazardous weather outlook, Dec 16, 5:47 AM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 547 AM EST FRI DEC 16 2016 NYZ001>005-007-010>014-085-171100- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-JEFFERSON-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE- 547 AM EST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW WILL OVERSPREAD THE AREA THIS EVENING AND CONTINUE THROUGH SATURDAY MORNING AS LOW PRESSURE MOVES TOWARDS THE GREAT LAKES. SNOW ACCUMULATION IS EXPECTED TO AVERAGE AROUND 3 INCHES THROUGH SATURDAY MORNING BEFORE TEMPERATURES WARM AND CHANGE PRECIPITATION TO RAIN BY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND IN THEIR SNOWFALL REPORTS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-008-171100- OSWEGO-LEWIS- 547 AM EST FRI DEC 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND IN THEIR SNOWFALL REPORTS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019>021-171100- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 547 AM EST FRI DEC 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND IN THEIR SNOWFALL REPORTS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-171100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 547 AM EST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Local storm report, Dec 16, 7:09 AM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
709 AM EST FRI DEC 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM SNOW 3 W WEBSTER 43.21N 77.49W
12/15/2016 M5.3 INCH MONROE NY COCORAHS
24 HOUR SNOWFALL.
0430 AM SNOW 1 NW CONSTABLEVILLE 43.58N 75.45W
12/16/2016 M8.6 INCH LEWIS NY COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW 1 NE PULASKI 43.57N 76.12W
12/16/2016 M4.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0657 AM SNOW 2 NE HONEOYE FALLS 42.97N 77.57W
12/16/2016 E4.0 INCH MONROE NY SOCIAL MEDIA
&&
EVENT NUMBER BUF1601476
EVENT NUMBER BUF1601477
EVENT NUMBER BUF1601478
EVENT NUMBER BUF1601479
JAMLocal storm report, Dec 16, 8:15 AM EST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
815 AM EST FRI DEC 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 5 NE SPRINGVILLE 42.62N 78.64W
12/15/2016 M7.5 INCH ERIE NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0800 PM SNOW 2 NE WEBSTER 43.24N 77.39W
12/15/2016 M6.7 INCH MONROE NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0346 AM SNOW HIGHMARKET 43.58N 75.52W
12/16/2016 M7.0 INCH LEWIS NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0654 AM SNOW ROCHESTER AIRPORT 43.12N 77.67W
12/16/2016 M12.1 INCH MONROE NY COOP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW 1 E OSCEOLA 43.50N 75.70W
12/16/2016 M4.5 INCH LEWIS NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW SSE ISCHUA 42.24N 78.40W
12/16/2016 M3.5 INCH CATTARAUGUS NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 5 N ALLEGANY 42.16N 78.49W
12/16/2016 M4.0 INCH CATTARAUGUS NY COCORAHS
24 HOUR SNOWFALL.
0745 AM SNOW 7 W WEEDSPORT 43.04N 76.71W
12/16/2016 M4.0 INCH CAYUGA NY TRAINED SPOTTER
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1601480
EVENT NUMBER BUF1601481
EVENT NUMBER BUF1601482
EVENT NUMBER BUF1601483
EVENT NUMBER BUF1601484
EVENT NUMBER BUF1601485
EVENT NUMBER BUF1601486
EVENT NUMBER BUF1601487
JAMLocal storm report, Dec 16, 8:25 AM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
825 AM EST FRI DEC 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM SNOW 5 W ROCHESTER 43.17N 77.72W
12/16/2016 M4.5 INCH MONROE NY COCORAHS
0700 AM SNOW 3 NE BENNETTS BRIDGE 43.53N 75.95W
12/16/2016 M6.0 INCH OSWEGO NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW 4 ENE JAMESTOWN 42.11N 79.16W
12/16/2016 M4.5 INCH CHAUTAUQUA NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
&&
EVENT NUMBER BUF1601488
EVENT NUMBER BUF1601489
EVENT NUMBER BUF1601490
JAMThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 8:05 PM EST | Special Weather Statement | BUF | Monroe, Ontario, Orleans | 85 min |
| Dec 15, 11:14 PM EST | Special Weather Statement | BUF | Monroe, Orleans | 2 hr |
| Dec 16, 3:05 AM EST | Small Craft Advisory | BUF | 34 hr | |
| Dec 16, 3:22 AM EST | Winter Weather Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 57 hr |
| Dec 16, 3:30 PM EST | Special Weather Statement | BUF | Orleans | 60 min |
| Dec 16, 3:44 PM EST | Lake Effect Snow Advisory | BUF | Jefferson | 8 hr |
| Dec 16, 4:08 PM EST | Special Weather Statement | BUF | Jefferson | 52 min |
Nearby
Special Marine Warnings in New York, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.